Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Sep 15, 2021, 2:33 AM EDT. It took effect at Sep 15, 2021, 9:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2021, 2:33 AM EDT (06:33 UTC)
- In effect from
- Sep 15, 2021, 9:00 AM EDT
- Expired
- Sep 15, 2021, 9:18 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
233 WHUS71 KGYX 150633 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 233 AM EDT Wed Sep 15 2021 ANZ150>152-154-152045- /O.NEW.KGYX.SC.Y.0057.210915T1300Z-210916T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 233 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 9 AM this morning to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-152045- /O.NEW.KGYX.SC.Y.0057.210915T1300Z-210915T2200Z/ Casco Bay- 233 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Casco Bay. * WHEN...From 9 AM this morning to 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
231 WHUS71 KGYX 151909 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 309 PM EDT Wed Sep 15 2021 ANZ150>152-154-160300- /O.CON.KGYX.SC.Y.0057.000000T0000Z-210916T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 309 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-152200- /O.CON.KGYX.SC.Y.0057.000000T0000Z-210915T2200Z/ Casco Bay- 309 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds around 15 kt with gusts up to 25 kt and seas 1 to 4 ft. * WHERE...Casco Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
371 WHUS71 KGYX 160118 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 918 PM EDT Wed Sep 15 2021 ANZ150>152-154-160230- /O.CAN.KGYX.SC.Y.0057.000000T0000Z-210916T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 918 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas and winds have fallen below small craft thresholds. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 12:32 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 15, 12:32 AM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Gray ME 1232 AM EDT Wed Sep 15 2021 .SYNOPSIS... A warm front moves through the area tonight. A few showers and some fog are possible. A much more humid air mass will be in place Wednesday ahead of a cold front moving in from the northwest. Showers and thunderstorms are expected along the front as it moves through on Wednesday, some of which could be severe in the afternoon and early evening. High pressure brings quiet weather for Thursday and Friday. Low pressure moving north from the tropics may bring some rain on Saturday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Update... Have made minor edits to the near term portion of the forecast late this evening. A few sprinkles remain limited to the northern mountains as shown by radar returns from time to time. Have made minor adjustments to temperatures and dew points for the next few hours. Prev Disc... 1140 PM Update...Refreshed the forecast through the overnight period with 00Z model data coming in. With an extensive deck of stratus over the forecast area, am not expecting temperatures to cool much more overnight, especially with moisture advection brining dew points up. Lows are generally in the mid-50s toward the north with values around 60 elsewhere. An incoming low level jet should keep some places mixed, but enough dips and valleys exist in this region to justify patchy fog at least where dew points are coming up over portions of New Hampshire extending toward the Midcoast of Maine. Only isolated showers exist for the time being but as the jet works into our area I expect more scattered shower activity to develop at least across the north overnight. Thunderstorms should hold off until later in the morning with steepening lapse rates from an incoming EML. 640 PM Update...Made adjustments to skies according to latest observations, mainly to account for an overcast deck of stratus along the warm front pushing northeastward through southern New Hampshire. Other than some requisite tweaks to T/Td/wind/gusts the forecast is in good shape with minimal changes. Previously...A warm front will approach from the southwest tonight and move into the forecast area late. Not much forcing for ascent associated with this front, but it will bring with it much richer low level moisture. This will result in areas of fog late tonight and perhaps a few showers. With steep mid level lapse rates in place we cannot rule out a few rumbles of thunder, especially in the north. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... By mid morning Wednesday, at least western and southernmost zones will find themselves warm sectored with strong heating expected after any low clouds and fog burn off. Farther north and east toward Midcoast ME and central ME, it may remain somewhat junky through early afternoon with southeast winds in place. The main forecast concern is coverage and intensity of thunderstorms in the afternoon and early evening hours Wednesday with the approach of a cold front. Not too much has changed in CAM ensemble forecasts. A few-hour window remains likely where instability, deep layer shear, low level shear, and forcing for ascent favorable for severe storms will be juxtaposed over a good portion of the forecast area. CAM updraft helicity forecasts are actually quite impressive and in reasonably good agreement with max values from southern VT northeastward into southwestern ME. South of there (southern NH and York County ME) it appears that the forcing for ascent will outrun the storms, possibly allowing for a weakening trend as the move into those areas toward early evening. Linear low level forcing will favor a line of storms (or a broken line of storms) developing over eastern NY and VT then moving into our forecast area's western zones around 3 pm give or take an hour. The storms will then sweep southeastward fairly quickly, moving offshore by about 01z. While the main storm mode is expected to be linear with the attendant main threat being damaging winds, low and deep layer shear will be favorable for embedded supercell structures and a few tornadoes, especially across central NH eastward into southwestern ME where remnant warm front may be lurking. In summary, it may very well be a busy day severe weather wise. Folks are urged to check for later updates in thinking and be prepared for possible watches tomorrow afternoon. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... The extended forecast period will start off with a stalled frontal boundary near southern New England with high pressure sliding east across northern New England Thursday. High pressure continues to move offshore Friday while a subtropical low spins up offshore of the Mid-Atlantic. This low will slowly advance northeastward through the weekend with its precipitation shield remaining offshore. As we will be between departing high pressure to our east and low pressure to our south and a remnant boundary nearby there will be chances of showers Friday and Saturday, although neither day looks to be a washout. High pressure looks to build in Sunday lasting into the first part of the next work week. Despite a cold frontal passage early Thursday morning temperatures will run above normal through the extended which translates to highs generally in the 70s. Thursday morning the cold front will be to our south and east with high pressure building in to the north. Southern areas will see mostly to partly cloudy skies with slight chances for lingering showers as the front will stall to our south. Northern areas will see mostly sunny skies and this distribution of cloud cover will lead to fairly uniform temperatures topping out in the low to mid 70s. On Friday low pressure will spin up off the Mid-Atlantic coastline while high pressure moves out into the Atlantic. This will set up broad onshore flow Friday leading to plenty of low clouds along and south of the mountains. Moist onshore flow will also bring low chances for showers across the south and perhaps some drizzle. Temperatures will range from near 70F along the coast to the mid 70s near the International Border where there will be more sunshine. The area of low pressure off the Mid-Atlantic is expected to meander in a general northeast direction out in the western Atlantic through the weekend. The National Hurricane Center is currently monitoring this area for tropical development, although the global model consensus is that this system will remain too far offshore to impact our area. As we will be between a departing high to our east, a low to our south and an approaching cold front to our NW Saturday, forecast confidence drops off in sensible weather. Current expectations are for a mix of sun and clouds with low chances for showers. The best chances for showers will be in the afternoon and across the north. High pressure is expected to build in Sunday bringing warm and fair weather into the first part of the upcoming work week. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Short Term...IFR conditions expected to develop tonight in low clouds and some fog as a warm front pushes into the forecast area. Conditions will improve to MVFR and VFR by around 14z Wed at most terminals, except for the midcoast of ME and possibly central ME. A line of showers and thunderstorms are expected to sweep across NH and ME between 19z and 01z Wed afternoon/eve with conditions improving somewhat thereafter. Long Term...Low cigs will likely bring at least MVFR conditions along and south of the mountains Thursday morning with some improving conditions from north to south Thursday afternoon. Low cigs are expected to redevelop Thursday night from south to north bringing periods of MVFR to IFR into Friday. There will also being chances for scattered showers across the south possibly bringing visibility restrictions to southern terminals. A return to predominantly VFR conditions is expected over the weekend into early next week. && .MARINE... Short Term...Marginal SCA conditions possible Wed afternoon and evening ahead of cold front. May need a SCA. Thunderstorms will accompany the frontal passage early evening Wed, some of which could contain strong winds. Long Term...Winds and seas are expected to remain below SCA thresholds through the end of the week. A subtropical area of low pressure is expected to meander southeast of the waters late this week into the weekend that may bring seas building to near 5 ft along the outer waters by Saturday night. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && JC/MC
Hazardous weather outlook, Sep 14, 3:28 PM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 328 PM EDT Tue Sep 14 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-151930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 328 PM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are increasingly likely on Wednesday afternoon and evening as a cold front crosses through northern New England. Damaging winds will be the primary threat followed by severe hail and heavy rainfall, along with the potential for a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ150>154-151930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 328 PM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:56 AM EDT | Special Weather Statement | GYX | Franklin | 64 min |
| Sep 15, 7:53 AM EDT | Special Weather Statement | GYX | Franklin | 52 min |
| Sep 15, 9:00 AM EDT | Special Weather Statement | GYX | Franklin | 45 min |
| Sep 15, 2:33 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 42 min |
| Sep 15, 3:04 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 41 min |
| Sep 15, 3:41 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 49 min |
| Sep 15, 4:09 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 51 min |
| Sep 15, 4:28 PM EDT | Tornado Warning | GYX | Cumberland, Oxford | 32 min |
| Sep 15, 4:44 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 46 min |
| Sep 15, 4:58 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 29 min |
| Sep 15, 5:14 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Oxford, Sagadahoc | 46 min |
| Sep 15, 5:29 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 61 min |
| Sep 15, 7:50 AM EDT | Special Weather Statement | GYX | Coos | 55 min |
| Sep 15, 2:18 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 57 min |
| Sep 15, 2:31 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Coos, Grafton, Merrimack, Sullivan | 59 min |
| Sep 15, 3:04 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 56 min |
| Sep 15, 3:22 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Coos, Grafton, Merrimack, Sullivan | 53 min |
| Sep 15, 4:07 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 38 min |
| Sep 15, 5:09 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack | 51 min |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.